It is currently Sat Aug 19, 2017 12:40 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: I want to help her
PostPosted: Sat Sep 26, 2015 2:46 am 
Offline
New Poster
New Poster

Joined: Sat Sep 26, 2015 2:37 am
Posts: 2
So my girlfriend has been on the suboxone for around 2 years and she's always feeling nauseous and vomiting, she's gone to the doctors but they haven't done anything for her! It's getting to the point where she just sleeps all day and doesn't want to leave her house cause she's never feeling good, and it's getting to the point where it makes her depressed and wishes she was dead so she wouldn't have to feel this way . I just don't know what to do , if someone could help me/give advice I would greatly appreciate it !!


Top
 Profile  
 
 Post subject: Re: I want to help her
PostPosted: Sat Sep 26, 2015 6:26 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hello Distressed and welcome! You are a wonderful partner to want to help your girlfriend! In order to understand and respond to you appropriately we would need much more information. You say she has been taking suboxone for two years? Has she been feeling like this the entire time? What exactly does she take, films or tabs? How much? Why is she taking suboxone? There are way too many unanswered questions to be able to give you an accurate response. Please, post again with more details and maybe we will be able to help. Again, welcome!


Top
 Profile  
 
 Post subject: Re: I want to help her
PostPosted: Sat Sep 26, 2015 8:41 am 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1314
Hello Mr Distressed,
I agree, more detailed information is needed..

Id like to know just how much Buprenorphine she is taking daily and just how stable is she on doage.
Has she been taking the Same doses everyday ? For how loug?

It is possible that she may be over doing it. As addicts we ve always believed that more is better. But with Buprenorphine, in many cases, over time, the Less is More" theory comes to in to play.

If a person starts to feel badly on bupe, the first thing that happens generally is to up the dose. This can
lead to sluggishness or worse. .

My 2 cents.. please post back in more detail..

Razor..


Top
 Profile  
 
Our Sponsors
 Post subject: Re: I want to help her
PostPosted: Sat Sep 26, 2015 9:50 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I recently heard from someone who has headaches, and takes 32 mg of Suboxone per day. I don't understand why any doc would prescribe a dose that high. Many of my patients work their way down over time, and find that 4-8 mg works as well as doses three times higher.

With your girlfriend, keep in mind that it may NOT be the medication. If she once tolerated it, it is hard to picture a reason why she doesn't tolerate it now. If her symptoms are coming from the medication, are they direct effects, or are they related to some other side effect? For example I've had a couple patients get nausea from severe constipation. In that case, lowering the dose can help sometimes, but not always. I once had a patient who had a motility problem of the large intestine that was unrelated to opioids.

One issue that doesn't get much attention is the effects of norbuprenorphine. When a person takes a buprenorphine product, about 25% of the buprenorphine is absorbed into the circulation (50% with Bunavail). The rest of the buprenorphine is swallowed, absorbed by the intestine, and converted to norbuprenorphine. That norbuprenorphine stimulates mu receptors in the gut, but doesn't cross into the brain. People don't get sedation or analgesia from norbuprenorphine, but they do get constipated.

This is why, btw, Bunavail has a lower incidence of constipation than other buprenorphine products.

There may be other unknown side effects from norbuprenorphine that are not yet clearly defined. Not 'dangerous' side effects-- because buprenorphine has been in use for almost 40 years, and over all that time, norbuprenorphine has been the primary breakdown product. But maybe the norbuprenorphine plays a role in people who say that they have sexual side effects.

Before someone gets excited and thinks 'oh my gosh--- this is a big problem with Suboxone!', I'll remind people that this issue is present with EVERY medication out there. There are thousands of popular medications used for one thing or another... and in every case there is a great deal of attention paid to the primary effects of the molecule. But almost every medication is metabolized in some way, creating byproducts, mainly at the liver. Sometimes one of those byproducts gets attention for one reason or another-- but more often they are ignored and forgotten. If they are harmful, that harm would show up in the tests done on the medication. But if they cause minor side effects, nobody gives them much thought.

I wrote more than I intended, as usual... but as the others have said, provide more information. When does she take her buprenorphine? When are the symptoms at their worst? What tests has she had? Did she have normal GI function before she found opioids? Did this happen when she took opioid agonists?


Top
 Profile  
 
 Post subject: Re: I want to help her
PostPosted: Sat Sep 26, 2015 7:05 pm 
Offline
New Poster
New Poster

Joined: Sat Sep 26, 2015 2:37 am
Posts: 2
She has felt this way since she has been on the suboxone , she takes tabs and 8 mgs . She's on it because of a heroin addiction. She's been talking about maybe trying to get off the suboxone because she is so sick of feeling like this.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group